Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Distributions and moments for estimators of Gini index in an exponential distribution

Abstract

In this paper, we propose several estimators of Gini index of the two-parameter exponential distribution and obtain distributions and moments of the proposed estimators. The proposed estimators are shown to cosistency and will be compared in terms of the mean squared error (MSE) through Monte Carlo method.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    B. Epstein and M. Sobel,Some theorems relevant to life testing from an exponential distribution, Annals of Mathematical Statistics, 25, (1954), 373–381.

  2. 2.

    S. B. Kang and Y. S. Cho,Estimation of Gini index of the exponential distribution by bootstrap method, The Korean Communications in Statistics, 3(3), (1996), 291–297.

  3. 3.

    T. S. K. Moothathu,Distribution of maximum likelihood estimators of Lorenz curve and Gini index of exponential distribution, Annals of Institute of Statistical Mathematics, 37, (1985a), 437–497.

  4. 4.

    T. S. K. Moothathu,Sampling distribution of Lorenz curve and Gini index of the Pareto distribution, Sankhyā, Series B 47, (1985b), 247–278.

  5. 5.

    T. S. K. Moothathu,The best estimator of Lorenz curve, Gini index and Theil Entropy index of Pareto distribution, Sankhyā, Series B 52, (1990), 115–127.

  6. 6.

    E. Sarhan,Estimation of the mean and standard deviation by order statistics, Annals of Mathematical Statistics, 25, (1954), 317–328.

  7. 7.

    H. N. Singh, R. D. Gupta, and N. Misra,Estimation of parameters of an expontial distribution when the parameter space is restricted with an application to two-sample problem, Communications in Statistics-Theory and Methods, 22, (1993), 461–477.

Download references

Author information

Correspondence to Suk -Bok Kang.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kang, S.-., Cho, Y.-. Distributions and moments for estimators of Gini index in an exponential distribution. Korean J. Comput. & Appl. Math. 5, 213–222 (1998). https://doi.org/10.1007/BF03008950

Download citation

AMS Mathematics Subject Classification

  • 62F10

Key word and phrases

  • Consistency
  • Exponential Distribution
  • Gini Index
  • Moment